Alert archive / New York / Tornado Warnings in 2015
Tornado Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jun 10, 2015, 10:57 PM EDT for Cayuga County, Seneca County, Tompkins County, New York. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2015, 10:57 PM EDT (02:57 UTC)
- Expired
- Jun 10, 2015, 11:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Cayuga County, NY, Seneca County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 82 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 11:03 PM EDT | TSTM WND DMG | Romulus, NY | SEVERAL TREES DOWN INCLUDING 2 AGAINST HOUSES. |
| Jun 10, 11:35 PM EDT | TSTM WND DMG | Groton, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 9:02 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
076
WFUS51 KBGM 110257
TORBGM
NYC011-099-109-110345-
/O.NEW.KBGM.TO.W.0001.150611T0257Z-150611T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1057 PM EDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL TOMPKINS COUNTY IN CENTRAL NEW YORK...
SOUTHERN SENECA COUNTY IN CENTRAL NEW YORK...
SOUTHERN CAYUGA COUNTY IN CENTRAL NEW YORK...
* UNTIL 1145 PM EDT
* AT 1057 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED OVER KENDAIA...OR 10 MILES NORTHEAST OF PENN
YAN...MOVING EAST AT 40 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
OVID AROUND 1105 PM EDT.
AURORA AND INTERLAKEN AROUND 1110 PM EDT.
SHELDRAKE AND KIDDERS AROUND 1115 PM EDT.
LEDYARD AND KING FERRY AROUND 1120 PM EDT.
GENOA AROUND 1125 PM EDT.
MORAVIA AROUND 1130 PM EDT.
LOCKE AROUND 1135 PM EDT.
GROTON AROUND 1140 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4277 7695 4276 7675 4268 7627 4250 7645
4270 7693
TIME...MOT...LOC 0257Z 286DEG 33KT 4273 7687
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
PCF2 follow-up statements
764
WWUS51 KBGM 110312
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1112 PM EDT WED JUN 10 2015
NYC011-099-109-110345-
/O.CON.KBGM.TO.W.0001.000000T0000Z-150611T0345Z/
TOMPKINS NY-SENECA NY-CAYUGA NY-
1112 PM EDT WED JUN 10 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR NORTH
CENTRAL TOMPKINS...SOUTHEASTERN SENECA AND SOUTHERN CAYUGA
COUNTIES...
AT 1112 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER KING FERRY...OR 17 MILES NORTHWEST OF ITHACA...
MOVING EAST AT 45 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
GENOA AROUND 1120 PM EDT.
LOCKE AND MORAVIA AROUND 1125 PM EDT.
GROTON AROUND 1135 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4265 7680 4276 7675 4268 7627 4250 7645
TIME...MOT...LOC 0312Z 287DEG 37KT 4267 7664
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
PCF459
WWUS51 KBGM 110343
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1143 PM EDT WED JUN 10 2015
NYC011-099-109-110350-
/O.EXP.KBGM.TO.W.0001.000000T0000Z-150611T0345Z/
TOMPKINS NY-SENECA NY-CAYUGA NY-
1143 PM EDT WED JUN 10 2015
...THE TORNADO WARNING FOR NORTH CENTRAL TOMPKINS...SOUTHEASTERN
SENECA AND SOUTHERN CAYUGA COUNTIES WILL EXPIRE AT 1145 PM EDT...
THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO
EXPIRE. THE TORNADO WARNING HAS BEEN REPLACED BY A NEW SEVERE
THUNDERSTORM WARNING FURTHER EAST...INCLUDING NORTHEASTERN TOMPKINS
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
CENTRAL NEW YORK.
LAT...LON 4265 7680 4276 7675 4268 7627 4250 7645
TIME...MOT...LOC 0339Z 286DEG 33KT 4267 7664
$$
MDPWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 10, 10:17 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 10, 10:17 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1017 PM EDT WED JUN 10 2015 .SYNOPSIS... A COLD FRONT WILL DROP THROUGH THE AREA TONIGHT WITH THUNDERSTORMS ACROSS THE NORTH...AND A FEW SHOWERS FOR SOUTHERN NEW YORK AND NORTHERN PENNSYLVANIA. HIGH PRESSURE WITH DRY AIR WILL RETURN FOR WEDNESDAY BRINGING WARM AIR AND SUNNY SKIES. LOW PRESSURE APPROACHING FROM THE OHIO VALLEY WILL BRING RAIN BACK TO THE AREA FRIDAY NIGHT AND EARLY SATURDAY. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 1015 PM UPDATE...AS EARLIER THOUGHT...THUNDERSTORMS FIRED AHEAD OF THE COLD FRONT IN THE LAST COUPLE HOURS WITHIN A STRONGLY FORCED...SHEARED...BUT ONLY WEAKLY UNSTABLE ENVIRONMENT. SCATTERED STORMS HAVE GONE SEVERE ACROSS OUR NORTH COUNTRY WITH A WIND THREAT AS MAIN CONCERN. SVR WATCH IN EFFECT UNTIL 1 AM...AND ALL LOOKS GOOD WITH TIMING AND IMPACT AREAS. MESO MODELS SUGGEST RAPID WANING AFTER 06Z AS FORCING LIFTS NORTHEAST AND STORMS DROP SOUTH. GENERAL POP/WX IDEA STILL ON TARGET. NO OTHER CHANGES. PREVIOUS DISCUSSION... GROWING CONCERN THIS EVENING THAT A STRONG...DYNAMICALLY FORCED FRONTAL SYSTEM MOVING INTO A DESTABILIZING ENVIRONMENT ACROSS WEST CENTRAL AND NORTHERN NEW YORK WILL LEAD TO NEW DEVELOPMENT OF THUNDERSTORMS DURING THE LATE EVENING AND OVERNIGHT PERIOD IN OUR AREA. MODEST LOW LEVEL WARM AND MOIST ADVECTION...AS SEEN IN THETA-E FIELDS...WAS STEEPENING LOW-MID LVL LAPSE RATES OVER THE REGION. 500-300 MB JET STREAK ADVANCING ON THE AREA FROM LOWER ONTARIO WAS PROVIDING OVER 50 KTS OF 0-6 KM BULK SHEAR...AND EVEN TURNING IN THE LOW LEVELS IS PRESENT WHICH COULD SUPPORT STRONG UPDRAFTS AND A SMALL CHANCE FOR HEALTHY MESOCYCLONES. MESOSCALE MODELS SUGGEST NEW CONVECTIVE DEVELOPMENT DURING THE 02Z-06Z TIME FRAME JUST AHEAD OF THE ADVANCING COLD FRONT ACROSS WRN NEW YORK...AND THIS LOOKS REASONABLE. REALLY LIKE THE NAM4KM AND CANADIAN RGEM IDEAS...ALTHOUGH HRRR AND WRF-NMM ALSO SEEM TO HAVE SIMILAR SOLUTIONS. THE MAIN SHORT WAVE FORCING LOOKS TO AFFECT MAINLY OUR NORTHERN THIRD OF THE FORECAST AREA...WHICH IS WHERE WE ARE EXPECTING ANY OF THE STRONGER STORMS TO BE...SAY ROUGHLY FROM PEO-SYR-UCA...WITH MORE GENERAL TSTM ACTIVITY FURTHER SOUTH...IF IT CAN MAKE IT. BULK OF FORECAST MODEL GUIDANCE SUGGESTS A 02Z-07Z WINDOW OF BEST CHANCE FOR THUNDERSTORM ACTIVITY...INCLUDING ANY SVR POTENTIAL. FORECAST CHANGES FROM THIS AFTERNOON FEATURE INCREASED POPS ACROSS THE NORTHERN ZONES TO LIKELY-CATEGORICAL AT TIMES...WITH A RAPID DROP OFF TO NEAR ZERO CHANCES FOR RAIN IN NORTHEAST PA THROUGH THE NIGHT. HIGHER POP AREAS WERE ALSO GIVEN ENHANCED HAIL...GUSTY WINDS...HEAVY RAIN...FQT LIGHTNING TERMINOLOGY. NO OTHER SIGNIFICANT CHANGES WERE MADE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... REMAINS OF THE FNT COULD TRIGGER SOME CONV OVER THE NEPA ZONES DURING THU...ESP CNSRDG THE HTG XPCTD. FCST SNDGS...ESP THE NAM...SHOW AVBL ENERGY FOR CONV TMRW AFTN. LIMITING FACTOR WILL BE THE VERY DRY AIR...AND A MORE STABLE MID LYR SHOWN ON THE MODELS. INTRSTG TEMP FCST FOR NEPA WITH THE MET GUID GIVING AVP 90F. WITH THE BLENDED GUID STILL GOT AN 88F FOR AVP SO IT WILL BE A WRM DAY. WEAK RDGG SFC AND ALFOT FOR FRI AS A WV AND SFC LOW DEEPEN TO THE WEST. SOME ISLTD CONV PSBL IN THE DIRTY RDG AND MORE CLDS SHD LIMIT THE HTG BY A FEW DEGREES OVER NEPA. BEST JET DYNAMCS PASS NORTH OF NY FRI NGT AND SAT AND SHD BE THE FOCUS OF HEAVY RAIN...LVG THE FCST AREA IN SCT TO MUMEROUS SHWRS FROM LATE FRI INTO EARLY SAT. HIPRES BLDS IN DURING SAT BRINGING CLRG SKIES LTR IN THE DAY. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... 1 PM UPDATE... UNSETTLED WEATHER WITH MULTIPLE FRONTS IN THE VICINITY FOR THE DURATION. SHOWERS WILL BE COMMON AND POSSIBLY THUNDERSTORMS. TEMPERATURES AT OR ABOVE NORMAL. SAT NGT TO SUN NGT FAIRLY DRY WITH HIGH PRESSURE OVER NEW ENGLAND. A WARM FRONT WILL SLOWLY PUSH NE TOWARDS THE AREA FOR MONDAY. A SLOW MOVING COLD FRONT WILL BE NORTHEAST OF THE AREA TUESDAY THEN PUSH THROUGH WED. FOLLOWED WPC GUIDANCE. NOTHING OF SIGNIFICANCE FOR WEATHER THIS FAR OUT. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... CONCERN FOR THIS PERIOD WILL BE THUNDERSTORMS TRACKING SE FROM WESTERN NY AND SOUTHERN ONTARIO AHEAD OF A COLD FRONT. CURRENTLY, JUST A FEW STRONG STORMS ON RADAR BUT INDICATIONS THESE MAY INCREASE IN COVERAGE..ESPECIALLY FOR THE NORTHERN SITES SO WE HAVE INCLUDED THE MENTION OF STORMS IN THE TAFS FOR KITH/KSYR/KRME FOR LATER THIS EVENING AFTER 2Z. IF STORMS DO MATERIALIZE FOR THESE AREAS, AT LEAST MVFR RESTRICTIONS ARE LIKELY IF NOT IFR. FOR KELM/KBGM, LESS CERTAINTY IF STORMS WILL OCCUR HOWEVER RESTRICTIONS IN VISBY ARE LIKELY OVERNIGHT FOR KELM WITH MVFR VIS. SHOWERS/STORMS ACTIVITY SHOULD MISS KAVP TO THE NORTH WITH VFR CONTINUING. IN ADDITION TO FLIGHT RESTRICTIONS STORMS ALSO HAVE THE POTENTIAL TO PRODUCE STRONG AND GUSTY WINDS. SHOWERS/STORMS EXIT BY LATER TONIGHT WITH VFR FOR THURSDAY UNDER A MIX OF SUN AND CLOUDS. ONE EXCEPTION COULD BE KAVP WHERE A FEW STORMS WILL BE POSSIBLE THURSDAY AFTERNOON BUT MOST LIKELY THESE STAY SOUTH. WINDS WILL GENERALLY BE S/SW TONIGHT AROUND 10 KNOTS EXCEPT LOCALLY HIGHER IN THUNDERSTORMS. FOR THURSDAY WINDS WILL BE W/NW AROUND 10 KNOTS GUSTING 15 TO 20 KNOTS BEHIND THE FRONT. .OUTLOOK... THU AFTN-EVE...RESTRICTIONS POSSIBLE AT AVP OTHERWISE VFR. FRI-SAT...RESTRICTIONS PSBL AGAIN...WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. SAT NGT-SUN NGT...MAINLY VFR. MON...RESTRICTIONS PSBL AGAIN...WITH THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...DGM/JAB NEAR TERM...JAB SHORT TERM...DGM LONG TERM...TAC AVIATION...PCF/TAC
Hazardous weather outlook, Jun 10, 9:12 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 912 PM EDT WED JUN 10 2015 NYZ009-016>018-036-037-120115- NORTHERN ONEIDA-SENECA-SOUTHERN CAYUGA-ONONDAGA-MADISON- SOUTHERN ONEIDA- 912 PM EDT WED JUN 10 2015 ...SEVERE THUNDERSTORM WATCH 283 IN EFFECT UNTIL 1 AM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ015-023-025-044>046-120115- YATES-SCHUYLER-TOMPKINS-CORTLAND-CHENANGO-OTSEGO- 912 PM EDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. AN ISOLATED THUNDERSTORM, OR TWO MAY DEVELOP ACROSS THE SOUTHERN PORTIONS OF THE FINGER LAKES REGION AND THE NORTHERN SUSQUEHANNA REGION TONIGHT. ANY SEVERE WEATHER IS CURRENTLY EXPECTED TO BE CLOSE...BUT GENERALLY REMAIN NORTH OF THESE COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ022-024-055>057-062-PAZ038>040-043-044-047-048-072-120115- STEUBEN-CHEMUNG-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 912 PM EDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JAB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:54 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 51 min |
| Jun 10, 10:43 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Seneca | 47 min |
| Jun 10, 11:27 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland | 48 min |
| Jun 10, 11:38 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Tompkins | 41 min |
| Jun 11, 12:16 AM EDT | Special Weather Statement | BGM | Chenango, Cortland, Tompkins | 59 min |
Nearby
Tornado Warnings in New York, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.